MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. QUARTEX; QUARTEX 4.5MM POLYAXIAL SCREW, 24MM

GLOBUS MEDICAL, INC. QUARTEX; QUARTEX 4.5MM POLYAXIAL SCREW, 24MM
Model Number 1149.4524
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not available for evaluation as it remains in the patient.Additional information provided that the screw hole was likely prepared with a 3.5mm tap and no issues were present during insertion of the screw.Testing has shown that an under-prepared screw hole significantly increases the insertion torque and exceeds typical forces used with the quartex screws.It is possible that tapping with an undersized tap contributed to the reported issue; however, the exact cause could not be determined.
 
Event or Problem Description
It was reported that a quartex screw broke six weeks post-op.

Brand Name
QUARTEX
Common Device Name
QUARTEX 4.5MM POLYAXIAL SCREW, 24MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon 19403
MDR Report Key11979385
Report Number3004142400-2021-00105
Device Sequence Number4429301
Product Code NKG
UDI-Device Identifier00889095355758
UDI-Public00889095355758
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161591
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1149.4524
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2021
Initial Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR